Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 367, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2005, 9:48 PM MDT for Arthur County, Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2005, 9:48 PM MDT (03:48 UTC)
- Expired
- Aug 1, 2005, 10:45 PM MDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Arthur County, NE
The radar
The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 9:50 PM MDT | HAIL 1 | 9 E Arthur, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1898 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2806 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 020347 SVRLBF NEC005-020445- /O.NEW.KLBF.SV.W.0367.050802T0348Z-050802T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 948 PM MDT MON AUG 1 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARTHUR COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 1045 PM MDT * AT 943 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES EAST OF ARTHUR...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN ARTHUR COUNTY AT 1000 PM MDT LAT...LON 4172 10197 4140 10197 4142 10143 4173 10142 $$ SPRINGER
3 follow-up statements
000 WWUS53 KLBF 020358 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1058 PM CDT MON AUG 1 2005 NEC005-020445- /O.CON.KLBF.SV.W.0367.000000T0000Z-050802T0445Z/ ARTHUR NE- 958 PM MDT MON AUG 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM MDT FOR ARTHUR COUNTY... AT 953 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF ARTHUR TO 12 MILES EAST OF ARTHUR...MOVING NORTHEAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL NORTHEASTERN ARTHUR COUNTY AT 1010 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4172 10197 4140 10197 4142 10143 4173 10142 $$ SPRINGER
000 WWUS53 KLBF 020410 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1111 PM CDT MON AUG 1 2005 NEC005-020445- /O.CON.KLBF.SV.W.0367.000000T0000Z-050802T0445Z/ ARTHUR NE- 1011 PM MDT MON AUG 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM MDT FOR ARTHUR COUNTY... AT 1008 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF ARTHUR TO 10 MILES EAST OF ARTHUR...MOVING NORTHEAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL NORTHEASTERN ARTHUR COUNTY AT 1030 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4172 10197 4140 10197 4142 10143 4173 10142 $$ SPRINGER
000 WWUS53 KLBF 020440 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1140 PM CDT MON AUG 1 2005 NEC005-020450- /O.EXP.KLBF.SV.W.0367.000000T0000Z-050802T0445Z/ ARTHUR NE- 1040 PM MDT MON AUG 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ARTHUR COUNTY EXPIRES AT 1045 PM MDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4172 10197 4140 10197 4142 10143 4173 10142 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:50 PM MDT, 6 hours 58 minutes earlier.
Area forecast discussion, Aug 1, 2:50 PM MDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT MON AUG 1 2005 .DISCUSSION... MODELS IN FAIR AGREEMENT WITH SIGNIFICANT FEATURES IN THE H5 AND SURFACE PATTERNS BUT BOTH CONTINUE TO BE OVERDONE WITH PRECIPITATION. TONIGHT SIMILAR TO LAST NIGHT WITH TROUGH HEAT LOW TO SOUTH OVER NORTHWEST KANSAS. CONVECTION OVER EAST PLAINS OF COLORADO AND WYOMING. STRONG CAP REMAINS OVER WESTERN NEBRASKA. TDS MOSTLY IN THE 60S OVER THE CWA. SURFACE BOUNDARY ALONG KANSAS NEBRASKA BORDER WITH MUCH DRIER AIR OVER NORTHWEST KANSAS. CAPE LACKING FOR GOOD UPDRAFTS AND FREEZING LEVEL AROUND 16-17K IF ANYTHING WIND WILL BE A GOOD POSSIBILITY WITH ANY CONVECTION THAT DOES SUSTAIN THROUGH THE COUNTY WARNING AREA. HAVE DROPPED MENTION OF T AFTER MIDNIGHT WITH MOST LIKELY SCENARIO ISO RW- OR VIRGA. TEMPERATURES TO STAY UP TONIGHT WITH TDS CONTINUING IN THE 60S. SOUTHWEST ZONES WILL RISE ABOVE 100. DEPENDING ON TROUGH AXIS AND WHERE THE DRIER SOUTHWEST WINDS GET TO. AFTERNOON AND LATE EVENING CONVECTION AGAIN ON TUESDAY WITH WEAK WAVES ROUNDING H5 RIDGE IN SOUTHWEST FLOW. SHOULD CONTINUE ISOLATED IN NATURE. COOL FRONT APPROACHES FROM NORTHWEST ON WEDNESDAY MORNING SURFACE WINDS WILL HAVE TO BE WATCHED. FIRST INDICATIONS ARE ADVISORY FOR NORTH CENTRAL WILL EVALUATE IN LATER PERIODS. COOLING 850MB TEMPERATURES WEDNESDAY NITE THROUGH FRIDAY. THIS FRONT NOT AS STRONG AND NOT AS COOL AS LAST ONE. IT HAS ITS ORIGINS IN EASTERN PACIFIC. TEMPERATURES TO COOL INTO THE 80S WITH BOUNDARY STALLING OUT ACROSS FORECAST AREA ON THURSDAY. HAVE USED A BLEND FOR WEDNESDAY THURSDAY FOR PRECIPITATION. MOISTURE LACKING AND MOST ENERGY FURTHER NORTH OVER THE DAKOTAS. TEMPERATURES TO REBOUND INTO THE LOWER 90S THROUGH THE WEEKEND WITH DRY CONDITIONS AND THEN THE ADVANCE OF ANOTHER TROUGH COOL FRONT THE FIRST PART OF THE WORK WEEK. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
Hazardous weather outlook, Aug 1, 4:30 PM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 530 PM CDT MON AUG 1 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-020428- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 530 PM CDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE FAR WESTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING...SPREADING ACROSS THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER ISOLATED STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS OVER 60 MPH IN THE WESTERN OUTLOOK AREA BEFORE SUNSET. THIS AREA WOULD GENERALLY BE ALONG AND WEST OF HIGHWAY 61. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM DEVELOPMENT WILL AGAIN BE POSSIBLE ACROSS THE OUTLOOK AREA...WITH A SCENARIO SIMILAR TO TODAYS AS THUNDERSTORMS FORM IN THE HIGHER TERRAIN TO THE WEST AN MOVE INTO SANDHILLS REGION IN THE EVENING HOURS. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE WEDNESDAY EVENING INTO THE OVERNIGHT HOURS AS A STRONGER COLD FRONT MOVES THROUGH NEBRASKA. SEVERE WEATHER MAY BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. EXTREME HEAT WILL BE LIKELY TUESDAY ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL. TEMPERATURES WILL APPROACH OR EXCEED 100 DEGREES ACROSS MUCH OF THE OUTLOOK AREA. CAUTION IS ADVISED WHEN OUTDOORS. ALSO...THE COMBINATION OF LOW HUMIDITY...HEAT...AND WIND IS EXPECTED TO PRODUCE EXTREME FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MASEK/SPRINGER
In the hours before
Local storm report, Aug 1, 8:21 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CDT MON AUG 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 8 E CHAPPELL 41.09N 102.31W
08/01/2005 0.75 INCH DEUEL NE PUBLIC
&&
JSWEETLocal storm report, Aug 1, 9:26 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT MON AUG 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 20 SW MERRIMAN 42.72N 101.98W
08/01/2005 1.00 INCH CHERRY NE PUBLIC
&&
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 48 min |
| Aug 1, 8:35 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 42 min |
| Aug 1, 9:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Aug 1, 9:45 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 35 min |
| Aug 1, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.